Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 13, 2008, 8:12 PM CDT for Black Hawk County, Iowa. It took effect at Apr 14, 2008, 1:00 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2008, 8:12 PM CDT (01:12 UTC)
- In effect from
- Apr 14, 2008, 1:00 AM CDT
- Expired
- Apr 15, 2008, 9:11 AM CDT
- In force
- 32 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.28 ft at Apr 14, 2008, 12:00 PM CDT.
- Action stage
- 85 ft
- Minor stage
- 89 ft
- Moderate stage
- 92 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 140112 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 812 PM CDT SUN APR 13 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CEDAR RIVER... .HEAVY RAIN LAST WEEK ACROSS THE UPPER REACHES AND ALONG THE CEDAR RIVER BASIN HAS CAUSED RIVERS TO BECOME ELEVATED. DRIER WEATHER IS EXPECTED THROUGH MIDWEEK...WHICH WILL ALLOW RIVERS TO GRADUALLY FALL. IAC013-150112- /O.NEW.KDMX.FL.W.0034.080414T0600Z-080416T1600Z/ /CEDI4.1.ER.080414T0600Z.080415T0000Z.080415T1600Z.NO/ 812 PM CDT SUN APR 13 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM SUNDAY THE STAGE WAS 87.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 88.4 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. $$ S
6 follow-up statements
000 WGUS83 KDMX 140928 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 428 AM CDT MON APR 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER... ...FLOOD WARNING FOR THE CHARITON RIVER IS CANCELLED... IAC013-150928- /O.CON.KDMX.FL.W.0034.000000T0000Z-080416T1600Z/ /CEDI4.1.ER.080414T0533Z.080415T0000Z.080415T1600Z.NO/ 428 AM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM MONDAY THE STAGE WAS 88.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.4 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY MORNING. $$ IAC117-140958- /O.CAN.KDMX.FL.W.0033.000000T0000Z-080415T0258Z/ /CHTI4.1.ER.080412T1637Z.080413T0930Z.080414T0348Z.NO/ 428 AM CDT MON APR 14 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER AT CHARITON. * AT 4:15 AM MONDAY THE STAGE WAS 13.6 FEET. * FELL BELOW FLOOD STAGE AT 10:48 PM SUNDAY. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET BY TUESDAY MORNING. $$ REV
000 WGUS83 KDMX 141615 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1114 AM CDT MON APR 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER... IAC013-151614- /O.EXT.KDMX.FL.W.0034.000000T0000Z-080416T1359Z/ /CEDI4.1.ER.080414T0533Z.080415T0000Z.080415T1359Z.NO/ 1114 AM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 AM MONDAY THE STAGE WAS 88.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.4 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. $$
000 WGUS83 KDMX 142314 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 614 PM CDT MON APR 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER... IAC013-152314- /O.CON.KDMX.FL.W.0034.000000T0000Z-080416T1359Z/ /CEDI4.1.ER.080414T0533Z.080415T0000Z.080415T1359Z.NO/ 614 PM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:45 PM MONDAY THE STAGE WAS 88.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.4 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ S
000 WGUS83 KDMX 150052 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 752 PM CDT MON APR 14 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER... .RAIN LAST WEEK OVER THE CEDAR RIVER BASIN CONTINUES TO KEEP THE CEDAR RIVER AT CEDAR FALLS ELEVATED. DRY WEATHER IS IN THE FORECAST THROUGH WEDNESDAY ALOWING THE CEDAR RIVER AND ITS TRIBUATARIES TO FALL. IAC013-160052- /O.EXT.KDMX.FL.W.0034.000000T0000Z-080417T0000Z/ /CEDI4.1.ER.080414T0533Z.080415T0600Z.080416T0000Z.NO/ 752 PM CDT MON APR 14 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 PM MONDAY THE STAGE WAS 88.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.4 FEET BY AFTER MIDNIGHT TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. $$ S
000 WGUS83 KDMX 151045 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 545 AM CDT TUE APR 15 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER... IAC013-161045- /O.EXT.KDMX.FL.W.0034.000000T0000Z-080416T1405Z/ /CEDI4.1.ER.080414T0533Z.080415T0045Z.080415T1405Z.NO/ 545 AM CDT TUE APR 15 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM TUESDAY THE STAGE WAS 88.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TUESDAY MORNING. $$
000 WGUS83 KDMX 151411 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 911 AM CDT TUE APR 15 2008 ...THE FLOOD WARNING FOR THE CEDAR RIVER HAS BEEN CANCELLED... IAC013-151441- /O.CAN.KDMX.FL.W.0034.000000T0000Z-080416T1405Z/ /CEDI4.1.ER.080414T0533Z.080415T0045Z.080415T1203Z.NO/ 911 AM CDT TUE APR 15 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CEDAR RIVER AT CEDAR FALLS. * AT 8 AM TUESDAY THE STAGE WAS 88.0 FEET. * FLOOD STAGE IS 88.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 7 AM TUESDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:45 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 13, 6:45 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT SUN APR 13 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... DRY AIR IS CONTINUING TO PUSH INTO NW IOWA THIS AFTERNOON AND ERODE THE STRATOCU. A BRISK NORTHERLY WIND WILL DIE DOWN QUICKLY THIS EVENING AS THE SURFACE RIDGE SAGS INTO WESTERN IOWA. THE LIGHT WIND AND CLEAR SKY WILL ALLOW TEMPERATURES TO DROP OFF QUICKLY AND SETTLE IN THE 20S OVERNIGHT. THE RIDGE WILL SLIDE EAST MONDAY WITH WEAK RETURN FLOW BECOMING ESTABLISHED AND AFTERNOON HIGHS MAINLY IN THE 50S. BY MONDAY NIGHT...AN EXTENDED PERIOD OF STRONG SOUTHERLY FLOW WILL BEGIN. THE NAM/GFS ARE BOTH PROJECTING A 17MB PRESSURE GRADIENT ACROSS IOWA ON TUESDAY. FORECAST SOUNDINGS INDICATE AROUND 40KTS OF WIND AT THE TOP OF THE MIXED LAYER TUESDAY AFTERNOON...ESPECIALLY OVER THE NW HALF OF THE CWA. WIND ADVISORIES ARE RELATIVELY RARE WITH A SOUTHERLY WIND...BUT THIS MAY BE AN EXCEPTION...WITH SUSTAINED SPEEDS OF 30 MPH OR GUSTS OVER 45 MPH AT TIMES. RECENT RAINS SHOULD TEMPER TUESDAY/S WARMUP SOMEWHAT...BUT WE CAN STILL EXPECT HIGHS IN THE UPPER 60S TO LOWER 70S. THE NEXT SYSTEM WILL PUSH INTO IOWA WEDNESDAY AND WEDNESDAY NIGHT AND MAY PAY AN EXTENDED VISIT TO THE REGION. MODEL GUIDANCE CONTINUES TO BE PROBLEMATIC. WILL FOLLOW THE HPC LEAD AND FAVOR THE GFS WHICH IS MORE PROGRESSIVE WITH THE UPPER LOW. REGARDLESS...WE COULD STILL BE IN FOR SEVERAL SHOTS OF SIGNIFICANT RAINFALL BEFORE THE STALLED BOUNDARY FINALLY PUSHES EAST OVER THE WEEKEND. && AVIATION...14/00Z VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY. SURFACE HIGH PRESSURE IS BUILDING OVER THE HIGH PLAINS...AND WILL MOVE INTO NORTHWESTERN IOWA OVERNIGHT. NORTH WINDS WILL SLACKEN THIS EVENING AND BECOME LIGHT ACROSS THE AREA BEFORE MIDNIGHT. WIND DIRECTION WILL BE VARIABLE THROUGH THE EARLY MORNING...ESPECIALLY ACROSS THE NORTH...BEFORE COMING AROUND TO SOUTH SOUTHWESTERLY MONDAY AFTERNOON AS THE HIGH PRESSURE BEGINS TO PULL AWAY TO THE EAST. NO PRECIPITATION IS EXPECTED TONIGHT OR TOMORROW. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL LONG TERM...KINNEY AVIATION...LEE
Hazardous weather outlook, Apr 13, 6:49 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 649 PM CDT SUN APR 13 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>083-085-086-092>097-150000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 649 PM CDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ084-150000- LUCAS- 649 PM CDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING ALONG THE CHARITON RIVER WILL CONTINUE TONIGHT. A RIVER FLOOD WARNING IS IN EFFECT FOR THE AREA ALONG THE CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DONAVON/LEE
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.